Doctor insights on:
Lexapro Withdrawal Itching
Lexapro, (escitalopram) causing itching, welts, nausea and cold sweat. Quit taking it 3 days ago but still itchy and nauseas. What should I do?
Ramp down?: I would have suggested tapering the dose as suddenly quitting those meds can cause your exact symptoms. Also depends on what dose you were imin. If already at lowest dose can cut down yo every other day for a week and even down to every three days after that for another 5-7 days. Your body needs to adjust to the lack of serotonin. ...Read more
I started taking lexapro (escitalopram) recently, I have itching and have itchy spots on my ankles It's calmed down a bit with cortizone. Anxiety or med to blame?
Difficult to know: It is difficult to know if the skin condition is related. If it persists you should be seen by your doctor. ...Read more
Right eye has been red for 2 days. No burning, itching, pain, goop or swelling. Eye has watered today. Started 10mg lexapro (escitalopram) week ago. Why is eye red?
Lexapro (escitalopram) not culprit:
Hi AmandaL- In my experience, Lexapro (escitalopram) is unlikely to cause red eye in just one eye. If it was a drug reaction, it would be more likely to be in both eyes.
It could be: allergies, eye contamination, eye trauma such as a scratch.
Good luck. Hope you feel better. ...Read more
I stopped taking Lexapro (escitalopram) 3 days ago after a month. No withdrawal so far. Chances it'll still happen?
Not likely: 1 month is not that long of a course to develop a significant reliance on the medication and you should not have any significant withdraw from dicontinuing it. Everyone metabolizes medications differently, but also the fact that after 3 days off, and you have no issues, that also suggests you will be fine. ...Read more
Forgot to take Lexapro (escitalopram) 15mg 2-3 days. Feel terrible, probably withdrawals. Should I take full dose now and again in the morning or wait till morning
Lexapro (escitalopram) withdrawal: Depending on dose & length of time being on lexapro, (escitalopram) usually there is gastrointestinal symptoms such as nausea, diarrhea, bloating, as well as nervousness & headaches. All in all, compared to other antidepressants, those symptoms are usually mild. ...Read more
Varies, couple days: Withdrawal from an antidepressant is a subjective experience that does not track with drug levels - and does not even happen to everyone to stops antidepressants. While withdrawal is theoretically possible late in the day of your first dose (assuming you take it in the morning), it becomes more likely the second day, and increasingly likely each day after. (In seniors, it may take longer.) ...Read more
Depends on symptoms: Earlier question souonds like good taper from that class of drugs as sudden withdrawal can cause many symptoms including dizziness and headache. Why you still have a symtpoms depends on making a good diagnosis. It may relate to the med or an underlying problem, so the cause may still be present. Issues weeks later are unlikely to still be from stopping the med unless other meds are involved. ...Read more
Yes: There is a discontinuation syndrome from ssri and snri antidepressants (lexapro or escitalopram is an ssri), which can include irritability, sleep problems, anxiety, muscle spasms and other things. These drugs should be tapered (or replaced with another ssri) if they are going to be discontinued. The syndrome usually only lasts a week or two, and doesn't result in serious complications. ...Read more
Stopped Cymbalta (duloxetine) 30 mg 4 days ago went right on Lexapro...feel fine...when will withdrawals hit?
You might have won!: Some people, sometimes hit it lucky and don't suffer withdrawal or have only the mildest effects. It's as inpredictable as most other things about these medications. Feel optimistic and still be aware of yourself. I hope you continue to transition easily and that Lexapro (escitalopram) does what you want and that you get off it as soon as possible easily too. CBT therapy helps smooth the way! ...Read more
I was on lexapro (escitalopram). How long do these withdrawal symptoms last and will I ever feel happy again?
Drugs like lexapro (escitalopram): Should generally not be stopped abruptly, but should be tapered over several weeks. If you were on 20 mg per day, it should be reduced to 10 mg/day for a week, then 10 mg every other day - that usually will stop the withdrawal symptoms. Depression can be a lifelong disease, and both psychotherapy and medication may be helpful. Many people achieve remission, but it takes work and expert help. ...Read more
What happens if one misses a day of lexapro (escitalopram)? Do I have to worry about withdrawal symptoms kicking in? What about 2 days?
Can you tell me if on lexapro) I just feel emotionally unstable. How long do these withdrawal symptoms last, and will I ever feel happy again?
Don't understand?: You say you are ON lexapro (escitalopram) and then ask when the withdrawal symptoms will be gone, so am not sure if you are on or off. If you are tapering and experiencing symptoms, then the taper may be too fast for you. SSRI discontinuation symptoms can go on for weeks, sometimes a month or more. However, if you taper by 5 mg a week (so 20 mg, 15 mg, 10, 5 mg and off) it's usually ok. ...Read more
On lexapro (escitalopram) 10mg for 9 weeks. Not working and not interested in dose increase. Taking 5mg for a week, then none. What withdrawal should I expect?
Stopping Lexapro (escitalopram): You may have little or no Lexapro (escitalopram) withdrawal effects since 5 mg is low dose and you're taking Ativan which may cover any symptoms of anxiety. However, return of depression symptoms may occur. Best to discuss with prescribing doctor. See: http://www. Mayoclinic. Org/diseases-conditions/depression/expert-answers/antidepressant-withdrawal/FAQ-20058133 I hope this helps. ...Read more
How long do withdrawal symptoms last from lexapro (escitalopram)? I have taken 5 mg/day for 1.5 years and have been off for 2 wks. Withdrawal has been difficult.
Been off Lexapro (escitalopram) since late July and ever since have felt full/bloated all of the time. If the withdrawal is causing this would going back on help?
Unlikely: Since you discontinued the medication in July it is unlikely to be the cause of your symptoms. Keep a diary of your symptoms including foods or drinks consumed, this will help your doctor find a cause ...Read more
I'm having a lot of nausea withdrawaling from Lexapro. I've been tapering for a yr 20 mg now at 6.5mg. Is that normal?
How many pills of Lexapro (escitalopram) 10 mg can someone miss without feeling withdrawal symptoms? Also, what type of symptoms can be felt?
Varies: 10 mg of escitalopram, if stopped suddenly, may be too low a dose for there to be symptoms of discontinuation (although depressive symptoms, and anxiety symtoms may emerge, if they were being managed by the escitalopram.) However, some people may experience some mild discontinuation symptoms -- in which case it can happen in just one missed dose, but it can require up to three or four missed dose. ...Read more
Can withdrawal feel the same as acclimating to lexapro (escitalopram)? Experiencing dizziness same as when I started the drug. Off for two weeks.
So ridiculous, but I can't remember if I took my 20mg lexapro. Will I have withdrawal symptoms from missing 1 dose? I've never missed a day before.
No: You should not notice significant symptoms from missing one dose. Consider making up the dose if you are able to be sure you did not take it. Not ridiculous, simply human. ...Read more
I went of Lexapro (escitalopram) 10 mg "cold turkey " about 10 days ago and experiencing multiple withdrawal symptoms. What should I do to minimize them?
I stopped taking Wellbutrin (bupropion) abruptly a few weeks ago, could I present withdrawal symptoms now? Should I start again? I also take Lexapro 5 mg/day.
Antidepressants: It is dangerous to abruptly stop medications. You need to speak to your physician as you can significant side effects. ...Read more